Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1. Head over to this page for your Smoking Cessation board: https://messageboards.webmd.com/living-healthy/f/smoking-cessation/or this page for your Substance Abuse board: https://messageboards.webmd.com/health-conditions/f/mental-health/

    2. Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    Help!
    avatar
    Jessdawn87 posted:
    Hi! I'm new to the group and have some questions.... I was just prescribed suboxone to get off of these stupid Tylenol 4's. For the past year I have been taking 3 pills a day. So I just took my last one tonight, and I know I have to be in withdrawals before I can take the sub. Well how far into withdrawals do I need to be? And how long does it take to withdrawl? The doctor who prescribed the suboxone seemed very uneducated and really didn't care to hear how long or how much pain med I have been taking.... She told me to take 1- 8 mg strip 3x day! This seems like way too much compared to the amount of pills I was taking? I have read a lot about suboxone and I want to start on the absolute lowest dose possible to get rid of the withdrawals and taper from there. Someone help! ??
     
    avatar
    Westhighlandlover responded:
    Jess, surprised no one responded to your request. Your use of Tylenol or should I say the amount of opiates that your accustomed to is not a high level comparatively speaking. The prescribed amount of suboxone is way to much. Given your current use of opiates I would say that one strip under your tongue first thing in the morning. If you are experiencing withdrawal symptoms later in the day try to fight them off until you are ready for bed and then cut one strip in half and go to sleep. Follow this routine for a week and then start tapering back, go to one half in the morning and one half in the evening. Keep reducing the amounts and as you start to feel your body returning to normal stop the morning dose and work through the discomfort. Finally stop the evening dose and celebrate your victory. Good luck!


    Featuring Experts from Betty Ford Center

    Harry L. Haroutunian, MD., is an internationally known speaker on the topics of Addictive Disease and its treatment. He is Board Certified in Family M...More

    Helpful Tips

    The Sensible Methadone Taper... (Withdrawals, how to get / wean off)
    I was on Methadone for 5 years. I've been as high as 100mg/day. For the first 2 years I was using 3.5grams of high grade heroin on top. ... More
    Was this Helpful?
    1 of 1 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.